MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52341
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the balloon of an advance 35 lp low profile balloon catheter detached from the catheter when removing the device from the packaging prior to an unspecified procedure.No adverse effects to the patient were reported as a result of this occurrence.Additional information has been requested.
 
Event or Problem Description
Upon return and initial evaluation of the device, the balloon was not separated as originally reported; however, the catheter shaft was separated.We also received confirmation that the patient did not require any additional procedures due to this occurrence.There were no adverse effects on the patient due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional/corrected information: b5, d9, h6 (annex g) h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: it was reported that the balloon of an advance 35 lp low profile balloon catheter detached from the catheter when removing the device from the packaging prior to an unspecified procedure.The patient did not require any additional procedures due to this occurrence.There were no adverse effects on the patient due to this occurrence.Upon return and initial evaluation of the device, the balloon was not separated as originally reported; however, the catheter shaft was separated.Corrected information: e1 - email: (b)(6)- information was available but inadvertently omitted from the previous medwatch report.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Physical examination of the returned device revealed that the balloon was intact, however, the shaft broke into two separate pieces.The break was approximately at 68.1cm measuring from the strain relief and from the proximal balloon bond the separation measured approximately 1cm.The length of the separated section was 12cm.Cook completed a review of the device history record (dhr).The dhr for the complaint lot recorded 1 relevant non-conformance for shaft damage, however, the device was scrapped, and the lot is inspected 100%.A database search for complaints reported on the complaint lot reveal no additional complaints reported at this time.Therefore, cook determined no nonconforming product exists in house or in the field.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was functionally inspected by quality control and no notable gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: how supplied store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Cook has concluded that a component failure unrelated to the design or manufacturing of the device was the cause of this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation- evaluation.Upon further investigation, cook has concluded that a manufacturing deficiency contributed to this failure mode.A manufacturing quality engineering review found the device to be manufactured out of specification.A search for all complaints on pta5 balloons for the same failure mode of ¿shaft bond separation¿ over the past 3 years found 3 complaints for prior to use devices.Of the 3 potentially affected lots, there were no similarities between bonding personnel, bonding equipment, or bonded materials.There have been no additional complaints reported for this product lot.At this time, cook has determined this to be a singular incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13333061
Report Number1820334-2022-00102
Device Sequence Number20055079
Product Code DQY
UDI-Device Identifier10827002523415
UDI-Public(01)10827002523415(17)240902(10)14186241
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2024
Device Model NumberG52341
Device Catalogue NumberPTA5-35-80-5-10.0
Device Lot Number14186241
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/14/2022
Supplement Date Received by Manufacturer01/25/2022
04/13/2022
05/24/2022
Initial Report FDA Received Date01/24/2022
Supplement Report FDA Received Date02/16/2022
04/20/2022
06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown